Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 29, NWS Tallahassee, FL

February 18, 200916 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Feb 18, 2009, 4:47 AM CST for 16 counties in Florida. It took effect at Feb 19, 2009, 12:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2009, 4:47 AM CST (10:47 UTC)
In effect from
Feb 19, 2009, 12:00 PM CST
Expired
Feb 18, 2009, 6:51 PM CST
In force
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3415 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 181047
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 AM EST WED FEB 18 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM
EST /6 PM CST/ THURSDAY FOR ALL OF THE FLORIDA PANHANDLE AND BIG 
BEND DUE TO THE COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY 
BELOW 35 PERCENT...20-FOOT WIND SPEEDS ABOVE 15 MPH AND DISPERSION 
INDICES ABOVE 75...

...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM
EST /6 PM CST/ FRIDAY FOR ALL OF THE FLORIDA PANHANDLE AND BIG 
BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR SOUTHEAST 
ALABAMA ALONG WITH SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO 
POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...MOISTURE WILL INCREASE TODAY AHEAD OF AN APPROACHING 
COLD FRONT FROM THE NORTHWEST. SHOWERS AND THUNDERSTORMS WILL MOVE 
ACROSS THE AREA BEGINNING THIS AFTERNOON AND CONTINUE THROUGH 
TONIGHT...WITH SOME SEVERE STORMS POSSIBLE. BEHIND THE FRONT ON 
THURSDAY...COOLER AND MUCH DRIER AIR ALONG WITH BREEZY CONDITIONS AND 
HIGH DISPERSIONS WILL RESULT IN RED FLAG CONDITIONS ACROSS NORTH 
FLORIDA. RED FLAG CONDITIONS ARE EXPECTED OVER NORTH FLORIDA AGAIN ON 
FRIDAY AND MAY BE EXPANDED TO INCLUDE OUR ALABAMA AND GEORGIA ZONES.

FLZ007>019-026>029-034-182030-
/O.UPG.KTAE.FW.A.0024.090219T1700Z-090220T0000Z/
/O.NEW.KTAE.FW.W.0029.090219T1800Z-090220T0000Z/
/O.NEW.KTAE.FW.W.0030.090220T1500Z-090221T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
547 AM EST WED FEB 18 2009 /447 AM CST WED FEB 18 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM
EST /6 PM CST/ THURSDAY...
...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM
EST /6 PM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM
EST /6 PM CST/ THURSDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED
FOR FRIDAY AND IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST
/6 PM CST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-182030-
/O.NEW.KTAE.FW.A.0025.090220T1700Z-090220T2200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
547 AM EST WED FEB 18 2009 /447 AM CST WED FEB 18 2009/

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

BARRY
2 follow-up statements
000 
WWUS82 KTAE 182211
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 PM EST WED FEB 18 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM
EST /6 PM CST/ THURSDAY FOR THE FLORIDA BIG BEND AND EASTERN
PANHANDLE DUE TO THE COMBINATION OF LONG DURATIONS OF RELATIVE 
HUMIDITY BELOW 35 PERCENT AND 20-FOOT WIND SPEEDS ABOVE 15 MPH...

...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM
EST /6 PM CST/ FRIDAY FOR THE BIG BEND AND EASTERN PANHANDLE DUE
TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR SOUTHEAST 
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE 
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...AMPLE MOISTURE WILL AHEAD OF AN APPROACHING COLD 
FRONT WILL KEEP RELATIVE HUMIDITIES WELL ABOVE CRITICAL VALUES
THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
AREA BEGINNING LATER THIS AFTERNOON AND CONTINUE THROUGH
TONIGHT...WITH SEVERE STORMS POSSIBLE. BEHIND THE FRONT ON
THURSDAY...COOLER AND MUCH DRIER AIR ALONG WITH BREEZY CONDITIONS
AND HIGH DISPERSION WILL RESULT IN RED FLAG CONDITIONS ACROSS
NORTH FLORIDA. RED FLAG CONDITIONS WILL BE POSSIBLE ACROSS NORTH
FLORIDA ON FRIDAY...AND MAY BE EXPANDED TO INCLUDE THE ALABAMA AND
GEORGIA ZONES.

FLZ007>019-026>029-034-191230-
/O.CON.KTAE.FW.W.0029.090219T1800Z-090220T0000Z/
/O.CON.KTAE.FW.W.0030.090220T1500Z-090221T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
511 PM EST WED FEB 18 2009 /411 PM CST WED FEB 18 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /12 PM CST/
TO 7 PM EST /6 PM CST/ THURSDAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/
TO 7 PM EST /6 PM CST/ FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /12 PM CST/ TO
7 PM EST /6 PM CST/ THURSDAY. A RED FLAG WARNING REMAINS IN
EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-191230-
/O.CON.KTAE.FW.A.0025.090220T1700Z-090220T2200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
511 PM EST WED FEB 18 2009 /411 PM CST WED FEB 18 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

JAMSKI
000 
WWUS82 KTAE 190051
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
751 PM EST WED FEB 18 2009

...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM 1 PM EST /12 PM
CST/ TO 7 PM EST /6 PM CST/ THURSDAY FOR THE FLORIDA BIG BEND AND
EASTERN PANHANDLE DUE TO THE COMBINATION OF LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT AND 20-FOOT WIND SPEEDS ABOVE
15 MPH...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM 10 AM EST /9 AM
CST/ TO 7 PM EST /6 PM CST/ FRIDAY FOR THE BIG BEND AND EASTERN
PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO
POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE ACROSS
THE AREA TONIGHT...WITH SEVERE STORMS POSSIBLE. BEHIND THE FRONT
ON THURSDAY...COOLER AND MUCH DRIER AIR ALONG WITH BREEZY
CONDITIONS AND HIGH DISPERSIONS WILL RESULT IN EXPECTED RED FLAG
CONDITIONS ACROSS NORTH FLORIDA. RED FLAG CONDITIONS WILL BE
POSSIBLE ACROSS NORTH FLORIDA ONCE AGAIN ON FRIDAY...AND MAY BE
EXPANDED TO INCLUDE THE ALABAMA AND GEORGIA ZONES.

NOTE: THE RED FLAG WARNINGS THAT WERE PREVIOUSLY IN EFFECT FOR THE
FLORIDA BIG BEND AND PANHANDLE WERE TEMPORARILY CHANGED INTO FIRE
WEATHER WATCHES DUE TO CRITICAL WEB PAGE CONCERNS WITH THE
UPCOMING SEVERE WEATHER EVENT TONIGHT. THESE WATCHES WILL BE
LIKELY REVERTED BACK TO RED FLAG WARNINGS ONCE THE SEVERE WEATHER
THREAT HAS COMPLETELY DIMINISHED.

FLZ007>019-026>029-034-191130-
/O.CAN.KTAE.FW.W.0029.090219T1800Z-090220T0000Z/
/O.CAN.KTAE.FW.W.0030.090220T1500Z-090221T0000Z/
/O.NEW.KTAE.FW.A.0026.090219T1800Z-090220T0000Z/
/O.EXB.KTAE.FW.A.0025.090220T1500Z-090221T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
751 PM EST WED FEB 18 2009 /651 PM CST WED FEB 18 2009/

...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING... 

...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING AND AGAIN FOR FRIDAY MORNING THROUGH
FRIDAY EVENING. THE RED FLAG WARNINGS HAVE BEEN TEMPORARILY 
CANCELLED DUE TO CRITICAL WEB WAGE CONCERNS WITH THE UPCOMING 
SEVERE WEATHER EVENT TONIGHT...AND WILL BE LIKELY REVERTED BACK
TO RED FLAG WARNINGS ONCE THE SEVERE WEATHER THREAT HAS COMPLETELY
DIMINISHED BY THURSDAY MORNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

ALZ065>069-GAZ120>131-142>148-155>161-191130-
/O.CON.KTAE.FW.A.0025.090220T1700Z-090220T2200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
751 PM EST WED FEB 18 2009 /651 PM CST WED FEB 18 2009/

...A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

17-GOULD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 18, 2:00 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Feb 18, 2:00 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 AM EST WED FEB 18 2009

...SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON INTO TONIGHT...

.SYNOPSIS...
AT 3 AM EST...SKIES WERE MOSTLY CLOUDY WITH MID AND HIGHER LEVEL CL
OUDS STREAMING IN. TEMPS WERE IN THE MID 40S TO AROUND 50. 24 HR
TEMP/DEW POINT COMPARISON INDICATES SIGNIFICANT AIRMASS MODIFICATION
ESPECIALLY WRN HALF OF CWA WHERE TEMPS RUNNING 10-18 DEGREES WARMER
AND WETTER THAN SAME TIME YESTERDAY. WINDS WERE GENERALLY SLY AROUND
5 MPH EXCEPT FOR SLY UP TO 15 MPH ACROSDS PANHANDLE COAST.

AT UPPER LEVELS...
LOOKING AT THE BIG PIX...FLAT RIDGE WITH ESSENTIALLY ZONAL FLOW
ACROSS THE GULF AND FL PENINSULA OVERNIGHT WILL BREAK DOWN THIS
MORNING AS NEXT TROUGH EVOLVES ACROSS THE EASTERN HALF OF CONUS.
MODELS CONTINUE TO INDICATE THAT SEVERAL SHORTWAVES...WITHIN THE
NORTHERN AND SOUTHERN BRANCHES OF THE PREVAILING SPLIT FLOW...WILL
AMPLIFY LARGER SCALE TROUGH WITH H5 90KT JET AT BASE AS IT DIGS SWED
ACROSS THE CENTRAL AND EASTERN U.S. BY THIS EVENING INTO EARLY
THURSDAY. LEAD SHORT WAVE TROUGH PROGGED TO ADVANCE ENE THROUGH THE
MIDDLE MISSISSIPPI VALLEY BY 12Z TODAY...AND TO NRN AL/GA B4 MIDDAY
BEFORE LIFTING THROUGH THE OHIO VALLEY AND BECOMING ESTABLISHED OVER
ERN CONUS BY 12Z THURSDAY. WATER VAPOR IMAGERY SHOWS THAT SBTRPCL
JET STREAM HAS RELOCATED TO NEAR CWA WITH A WEST SOUTHWEST FLOW
PATTERN IN PLACE BRINGING AN INCREASE IN CLOUDS ACROSS THE SRN
STATES WITH THE PLUME EXTENDING ENEWD ACROSS NRN MEXICO INTO TX AND
THE LOWER MS VALLEY AND TOWARDS NE GULF.

AT LOWER LEVELS...
CONUS PATTERN HIGHLIGHTED BY A 991 MB SURFACE LOW WAS ANALYZED NEAR
ERN KANSAS. A WARM FRONT EXTENDED FROM LOW ACROSS CENTRAL  OKLAHOMA
SOUTHEASTWARD INTO NORTHERN LA AND SOUTH CENTRAL MS. THIS WARM
FRONTAL BOUNDARY MARKING LEADING EDGE OF GREATER THAN 50 DEGREE
DEWPOINTS AND THE SOUTHERLY WIND SHIFT. IN RESPONSE TO ABOVE SHORT
WAVES...THE INTENSIFYING LOW MOVES ENE THIS MORNING AND ACROSS THE
MID MISSISSIPPI RIVER VALLEY AND THEN LOWER LAKES BEFORE OCCLUDING
OVER NE STATES ON THURS. MOVEMENT ALLOWS IT TO DRAG ASSOCD COLD
FRONT SEWD. A SECOND COLD FRONT WAS ACROSS SRN SOUTH DAKOTA...
INDICATING THE LEADING EDGE OF THE TRULY COLD AIRMASS THAT WILL
ARRIVE BY THE END OF THE WEEK.

ALTHOUGH THE LOW WILL BE LIFTING RAPIDLY NORTHEAST...A SIGNIFICANT
LOW TO MID LEVEL JET WILL MOVE THROUGH THE DEEP SOUTH DURING THE DAY.
A 55 KT LOW-LEVEL JET WAS ANALYZED OVERNIGHT OVER ERN OK AND AR WITH
THE SRN EXTENT OF THE JET IN LA. IN RESPONSE TO THE LOW-LEVEL
JET...MOISTURE ADVECTION IS OCCURRING ACROSS LA WHERE SFC DEWPOINTS
ARE NOW APPROACHING 60 F. THUNDERSTORMS ARE DEVELOPING DUE TO LIFT
ASSOCIATED WITH THE LOW-LEVEL JET INTERACTING WITH A DRY LINE.

LOCALLY...TODAY BEGINS LOCALLY WITH HIGH OFFSHORE AND COLD/DRY AIR
MASS NOW IN PLACE ACROSS THE EASTERN STATES...ASSOCIATED WITH A
RETREATING SURFACE RIDGE. THE 00 UTC KTAE SOUNDING SHOWS A VERY DRY
LAYER FROM THE SURFACE UP TO ABOUT 750 MB WITH A MOIST LAYER ABOVE.
HOWEVER SCENARIO WILL CHANGE RAPIDLY AND SIGNIFICANTLY THRU DAY WITH
INCREASING CHANCES FOR STRONG TO SEVERE STORMS. INITIALLY...
ISENTROPIC ASCENT WILL LEAD TO AN INCREASE IN CLOUDS AND POSSIBLY
LIGHT RAIN SHOWERS. SW LOW LEVEL JET MOVES EWD CONTRIBUTING TO A
RAPID RETURN FLOW OFF GULF OF MEXICO...WHERE THE BOUNDARY LAYER IS
WARM AND MOIST...WITH SURFACE DEW POINTS RISING TO THE MID 60S
ACROSS NE GULF. THIS WILL PROVIDE SUPPORT FOR POTENTIAL WEAK TO
MODERATE BOUNDARY LAYER DESTABILIZATION IN THE PRESENCE OF STRONG
DEEP LAYER SHEAR. SOUTHWEST WINDS WILL INCREASE TO 20 MPH WITH
HIGHER GUSTS BY LATE MORNING N RESPONSE GRADIENT BETWEEN THE HIGH
OFFSHORE AND UPSTREAM DEEPENING LOW. HIGH RIP CURRENTS AND MINOR
BEACH EROSION LIKELY WRN BEACHES AND HIGH SURF ADVISORY HOISTED FOR
WALTON AND BAY COUNTIES. WILL NOT ISSUE LAKE WIND ADVISORY AS WINDS
ARE TSTM INDUCED. HOWEVER LAKE WIND ADVISORY MAY BE NEEDED TONIGHT
AND THURSDAY.

THIS SYSTEM CONTINUES TO GENERATE VERY FAVORABLE KINEMATIC PROFILES
/0-6 KM SHEAR VALUES OF 55 TO 65 KNOTS/AHEAD OF THE FRONTAL
BOUNDARY WITH A 50 KNOT 850 MB JET PRESENT. THE INSTABILITY
CONTINUES TO BE THE MAIN CONCERN AND HOW MUCH WILL BE PRESENT
REMAINS VERY UNCERTAIN. THE DEGREE/AMOUNT OF SOLAR INSOLATION AND
COVERAGE/AMOUNT OF PRE-FRONTAL PRECIPITATION WILL FACTOR INTO SEVERE
POTENTIAL. THE NAM INDICATES MUCAPES THROUGHOUT THE EVENING HOURS
BETWEEN 500 J/KG AND 1000 J/KG...WHEREAS THE GFS SHOWS VALUES LESS
THAN 500 J/KG. THE OVERALL TREND IN THE MODELS HAS BEEN FOR A LITTLE
MORE INSTABILITY...SO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND
EVENING...ESPECIALLY ACROSS THE WESTERN HALF OF OUR REGION WHERE THE
COMBINATION OF INSTABILITY AND SHEAR WILL BE MAXIMIZED AND AN MCS
MAY DEVELOP. WITH COLD AIR ALOFT...DAMAGING WINDS/HAIL BEST BET
ALTHO CANT RULE OUT A TORNADO. UPDATE SPC CONVECTIVE OUTLOOKS NOW
PLACE MDT RISK JUST TO OUT NW WITH SLIGHT RISK OVER ENTIRE CWA. THIS
LINE OF STORMS SHOULD REACH THE FL PANHANDLE DURING THE LATE
EVENING/OVERNIGHT PERIOD BUT AREAS GENERALLY EAST OF AN ALBANY TO
TALLAHASSEE LINE SHOULD SEE LESS CHANCE OF A SEVERE STORMS...AS
ATTENDANT LINE OF STORMS MAY GRADUALLY WEAKENS AS STORMS MAY BECOME
ELEVATED.

THE FRONT IS EXPECTED TO CLEAR THE SOUTHEASTERN ZONES BY AROUND
SUNRISE THURSDAY MORNING. DRIER AIRMASS SETS IN FOR THE LATTER HALF
OF THE WEEK AS HIGH PRESSURE BUILDS EASTWARD ACROSS THE SOUTHERN
STATES. WE SHOULD CLEAR OUT QUICKLY BEHIND THE FRONT DURING THE DAY
ON THURSDAY AS MUCH COLDER AIR SURGES IN. LIGHT FREEZE IS LOOKING
EVEN MORE LIKELY LATE THURSDAY NIGHT ACROSS INTERIOR SECTIONS OF THE
FORECAST AREA. BUT THE COLDEST NIGHT WILL BE FRIDAY NIGHT. COLD
CANADIAN HIGH IS EXPECTED TO SETTLE DIRECTLY OVERHEAD...SETTING UP
IDEAL RADIATIONAL COOLING CONDITIONS.

.SHORT TERM (TODAY THROUGH FRIDAY)...

TODAY...SHARP NW-SE POPS GRADIENT FROM CAT POPS SE ALA TO 20 PCT SE
BIG BEND. HIGH TEMPS AROUND 70 MOST SITES.

TONIGHT...LIKELY-CAT POPS ACROSS CWA. LOWS FROMM AROUND 50 SE ALA TO
UPPER 50S SE BIG BEND. SOME FOG IN AND AROUND FRONT.

THURSDAY...LO-MDT SCT POPS SE BIG BEND...ISOLD POPS REST OF BIG BEND
AND ERN MOST GA COUNTIES WITH RAIN ENDING BY MIDDAY. HIGH FROM
AROUND 60 SE ALA TO UPPER 60S SE BIG BEND. INLAND LOWS AROUND 30.

FRIDAY...NO POPS.COLD...HIGHS GENERALLY IN MID 50S.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...SURFACE HIGH
PRESSURE WILL CENTER OVERHEAD IN THE PRE-DAWN HOURS ON SATURDAY. A
VERY DRY AIRMASS WILL CONTINUE TO BE IN PLACE AND TEMPERATURES ARE
FORECAST TO DIP INTO THE MID TO UPPER 20S ACROSS ALL INTERIOR
SECTIONS OF OUR CWA. WE WILL HAVE TO MONITOR FOR THE POSSIBILITY OF
SOME AREAS REACHING HARD FREEZE CRITERIA...ESPECIALLY THE INTERIOR
FLORIDA BIG BEND. THE SURFACE HIGH WILL SLIDE EAST ON SATURDAY AND
THE NEXT COLD FRONT WILL RAPIDLY APPROACH FROM THE NORTHWEST AS
A CLIPPER SYSTEM TRANSLATES FROM THE OHIO VALLEY TO NEW ENGLAND BY
SATURDAY EVENING. THE SOUTHWEST TRAILING COLD FRONT WILL BRING
CHANCES FOR RAIN BACK TO THE TRI-STATE REGION SATURDAY NIGHT THROUGH
SUNDAY MORNING. THIS WILL BE FOLLOWED BY A RE-ENFORCING AREA OF
COOLER AND DRIER AIR. HOWEVER...THE SURFACE HIGH IS FORECAST TO BE
DISPLACED A BIT FURTHER NORTH THAN ITS PREDECESSOR SO OUR MIN TEMPS
MONDAY MORNING SHOULD JUST BE JUST BELOW THE FREEZING MARK. THE
WEATHER PATTERN WILL CONTINUE TO BE VERY PROGRESSIVE. AFTER A FEW
DRY DAYS WITH A SLIGHT WARMING TREND...THE NEXT IN A SERIES OF LOW
PRESSURE SYSTEMS IS SLATED TO BRING A RETURN CHANCE OF RAIN TO THE
REGION EITHER LATE TUESDAY OR WEDNESDAY.

&&

.AVIATION...WINDS WILL INCREASE CONSIDERABLY WITHIN 1-2 KFT OF THE
GROUND BEFORE DAYBREAK AND LOW LEVEL WIND SHEAR IS FORECAST AT ALL
TERMINALS. THE SHEAR WILL BE MAXIMIZED ROUGHLY FROM 08-14Z. AFTER
THAT TIME...THE ELEVATED WINDS WILL MIX DOWN IN SOUTHWESTERLY
GUSTS THROUGH THE DAY. CONVECTION ASSOCIATED WITH A PRE-FRONTAL
SQUALL LINE WILL BEGIN TO IMPACT THE TERMINALS IN THE LATE AFTERNOON
TO EVENING. THE BEST CHANCE FOR STORMS WILL OCCUR AFTER 00Z AT TLH
AND VLD. CEILINGS WILL LOWER THROUGH THE DAY...BUT REMAIN VFR
OUTSIDE OF TSTMS...WHERE MVFR CIGS ARE FORECAST.

&&

.MARINE...WINDS ARE GRADUALLY INCREASING AHEAD OF APPROACHING COLD
FRONT AND ALREADY INTO THE EXERCISE CAUTION CATEGORY ACROSS THE
WESTERN LEGS. EXPECT ADVISORY CONDITIONS TO BEGIN AFTER SUNRISE WRN
LEGS AND SPREAD EWD DURING MORNING...AHEAD AND ALONG THE FRONT AND
THEN CONTINUE ON THURSDAY IN THE WAKE OF THE FRONT. SO WILL HOIST
SCA. WINDS AND SEAS WILL FINALLY SUBSIDE BY FRIDAY AS HIGH PRESSURE
BEGINS TO BUILD OVERHEAD. WINDS AND SEAS WILL REMAIN LIGHT THROUGH
SATURDAY BEFORE INCREASING AGAIN AS A COLD MOVES THROUGH SATURDAY
NIGHT.

&&

.FIRE WEATHER...WE WILL UPGRADE THE FIRE WEATHER WATCH TO A RED
FLAG WARNING FOR ALL FLORIDA ZONES THURSDAY DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY. A RED FLAG WARNING IS ALSO BEING
ISSUED FOR ALL FLORIDA ZONES FRIDAY AFTERNOON FOR THE SAME REASON. A
FIRE WEATHER WATCH WILL BE ISSUED FOR FRIDAY AFTERNOON FOR ALL OF
OUR ALABAMA AND GEORGIA ZONES DUE TO POSSIBLE LONG DURATIONS OF LOW
RELATIVE HUMIDITY.

&&

.HYDROLOGY...SEVERAL AREA RIVERS REMAIN ELEVATED ABOVE THEIR BASE
FLOWS FROM LAST WEEKENDS RAIN EVENT. OF SPECIAL NOTE IS THE
OCHLOCKONEE RIVER NEAR THOMASVILLE GA THAT CRESTED NEAR 10 FT
TUESDAY EVENING...WHICH IS A FOOT ABOVE ITS ACTION STAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  72  53  68  31 /  50  80  10   0
PANAMA CITY  70  56  65  39 /  50  80  10   0
DOTHAN       71  49  61  30 /  80  70  10   0
ALBANY       70  51  62  29 /  80  80  10   0
VALDOSTA     71  54  65  31 /  50  80  20   0
CROSS CITY   73  58  68  32 /  20  70  40   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FRI AFTN ALL ZONES.
GA...FIRE WEATHER WATCH FRI AFTN ALL ZONES.
FL...HEAVY SURF ADVISORY THIS MORNING THRU EVENING WALTON AND
     BAY COUNTIES.
     RED FLAG WARNING FROM THURSDAY AFTERNOON THROUGH EVENING
     FOR ALL ZONES.
     RED FLAG WARNING FROM FRIDAY AFTERNOON THROUGH
     EVENING FOR ALL ZONES.
GM...SCA WRN LEGS THRU THURS MORNING.
     SCA ERN LEGS THIS AFTN THRU THURS AFTN.

BLOCK/BARRY
Hazardous weather outlook, Feb 18, 3:43 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 AM EST WED FEB 18 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-190945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
443 AM EST WED FEB 18 2009 /343 AM CST WED FEB 18 2009/

...SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A STRONG COLD FRONT WILL MOVE ACROSS THE LOCAL AREA FROM WEST TO
EAST THIS EVENING INTO THE OVERNIGHT HOURS. AHEAD OF IT...BREEZY
ONSHORE WINDS WITH HIGHER GUSTS ARE EXPECTED. A BAND OF SHOWERS
AND THUNDERSTORMS IS FORECAST TO CROSS THE FORECAST AREA LATER
THIS AFTERNOON THROUGH EARLY THURSDAY. DESPITE LIMITED INSTABILITY
...THE WINDS AND DEEP LAYER SHEAR ARE HIGH ENOUGH TO SUPPORT SOME
SEVERE THUNDERSTORMS. THE MAIN THREAT WOULD BE DAMAGING STRAIGHT
LINE WINDS WITH ANY DISCRETE BOWING SEGMENTS AS WELL AS LARGE
HAIL. THE COLD FRONT WILL EXIT THE SOUTHEAST FLORIDA BIG BEND
EARLY THURSDAY MORNING...ENDING THE THREAT FOR SEVERE WEATHER.

WITH STRONG ONSHORE FLOW...WINDS AND SEAS ARE EXPECTED TO REACH
REACH ADVISORY LEVELS THIS MORNING OVER THE WESTERN LEGS AND THIS
AFTERNOON OVER THE EASTERN LEGS. THUS A SMALL CRAFT ADVISORY HAS BEEN
HOISTED. ALSO...THE STRONG ONSHORE FLOW WILL LEAD TO BUILDING
SURF ALONG THE PANHANDLE BEACHES...ESPECIALLY WALTON AND BAY
COUNTIES. BREAKERS OF UP TO 6 FEET LATER TODAY WITH RESIDUAL
SWELLS OF 2 TO 4 FEET EARLY THURSDAY MORNING WILL PRODUCE
DANGEROUS RIP CURRENTS AND POSSIBLE MINOR BEACH EROSION...ESPECIALLY
AT HIGH TIDE. (HIGH TIDE TODAY AT ST ANDREWS BAY AT PANAMA CITY IS
345 PM CST). THUS THERE IS A HIGH RISK FOR RIP CURRENTS AND A HIGH
SURF ADVISORY IN IN EFFECT FOR WALTON AND BAY COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SKIES WILL CLEAR OUT ON THURSDAY IN THE WAKE OF THE FRONT. A LIGHT
FREEZE IS POSSIBLE LATE THURSDAY NIGHT...ESPECIALLY NORTH OF THE
FLORIDA BORDER ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHERN
GEORGIA. HIGH PRESSURE THEN SETTLES OVERHEAD FRIDAY NIGHT
PROVIDING A GOOD RADIATIONAL COOLING SETUP...AND A MORE WIDESPREAD
LIGHT FREEZE AWAY FROM THE IMMEDIATE COAST. A VERY DRY AIRMASS
WILL FAVOR THE SPREAD OF WILDFIRES...SHOULD ANY OCCUR...THURSDAY
AND FRIDAY. ANOTHER FRONT WILL DELIVER A SHOT OF COLD AND DRY AIR
FOR THE END OF THE WEEKEND WITH A LIGHT FREEZE AGAIN POSSIBLE
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:10 AM CSTSmall Craft AdvisoryTAE56 hr
Feb 18, 2:24 AM CSTHigh Surf AdvisoryTAEBay, Walton26 hr
Feb 18, 4:47 AM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more27 hr
Feb 18, 4:47 AM CSTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more14 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.